Winter Storm, Anderson
- When
- December 3, 9:00 PM CST to December 4, 5:00 AM CST
- Where
- Anderson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
2 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Dec 3, 3:45 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 345 PM CST TUE DEC 3 2002 TONIGHTS SNOW CHANCES AND AMTS MAIN FORECAST CONCERNS. APPEARS LIFT WILL BE SUFFICIENT TNGT FOR SVRL HOURS OF ACCUMULATING SNOW. THIS WOULD BE MAINLY ALG AND SOUTHEAST OF INTERSTATE 35. DEFORMATION AXIS WILL BE MAIN PLAYER IN ACCUMULATING SNOW TNGT. LATEST SNDGS FROM M-ETA SHOW AN HOUR OR TWO OF ICE PELLETS PSBL SOUTHEAST COUNTIES, BUT MAIN EVENT SHOULD BE SNOW. GIVEN EXPECTED TIME/DURATION OF SATURATION, BEST LIFT AND MIXING RATIOS IN PREFERRED LEVELS, WOULD SUSPECT UP TO FOUR INCHES OF SNOW EXTREME SOUTHEAST CWA. WILD CARD IN ALL OF THIS IS HIGH SNOW TO WATER RATIOS...WHICH COULD MEAN A LITTLE MORE SNOW THAN ONE MIGHT THINK. FOR NOW, WILL GO THIS DIRECTION AND POST A WSW THROUGH MIDDAY WEDNESDAY FOR SERN CWA. AS DEFORMATION AXIS SHIFTS EAST WEDNESDAY, PCPN SHOULD COME TO AN END TMRW AFTN WITH SKIES BEGINNING TO CLEAR TMRW NIGHT. SOME SLIGHT RISK FOR MORE PCPN LATE IN THE WEEK, BUT THIS SYSTEM APPEARS MAY STAY SOUTH OF OUR AREA FOR THE MOST PART. KEY FEATURE IN MID AND LATER PDS OF FCST IS RATHER COOL TEMPS FOR THIS TIME OF YEAR. .TOP...WINTER WEATHER ADVISORY TNGT AND WEDNESDAY FORENOON ALONG AND SOUTHEAST OF INTERSTATE 35.
KSZ008>012-020>024-026-034>040-054>056-058-059-041800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 257 PM CST TUE DEC 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE... SNOW WILL DEVELOP OVER THE AREA THIS EVENING AND CONTINUE THROUGH THE NIGHT. ONE TO THREE INCHES OF NEW SNOW MAY ACCUMULATE ALONG AND SOUTHEAST OF INTERSTATE 35, INCLUDING EMPORIA, GARNETT, AND OTTAWA. FURTHER NORTH, TO THE NEBRASKA BORDER, AN INCH OR LESS OF NEW SNOW IS EXPECTED OVERNIGHT. SLIPPERY DRIVING MAY DEVELOP LATER TONIGHT ALONG AND SOUTHEAST OF INTERSTATE 35. DRIVERS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN... SNOW MAY LINGER THROUGH WEDNESDAY FORENOON. ADDITIONAL ACCUMULATIONS OF UP TO AN INCH MAY OCCUR, ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE 35. FURTHER NORTH, TO THE NEBRASKA BORDER, LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. FOR THE PERIOD WEDNESDAY NIGHT THROUGH MONDAY, NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATION THAT MAY OCCUR TONIGHT OR WEDNESDAY TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
A winter storm spread snow across Anderson and Coffey counties in east central Kansas. Snowfall amounts ranged from 3 to 6 inches with the larger amounts in Anderson county. Roads became slick and hazardous with a number of vehicle accidents reported but no injuries of note.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318692, 5318693.